Thunderstorm Wind, Campbell
- When
- July 27, 2:38 PM MST
- Where
- Campbell County, 22.22 mi ESE of Wright
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.551, -105.092
Wind gusts around 65 mph accompanied a severe thunderstorm over far southeastern Campbell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Wind gusts around 65 mph accompanied a severe thunderstorm over far southeastern Campbell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 27, 1:25 PM MST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 225 PM MDT WED JUL 27 2011 .DISCUSSION...20Z SURFACE MAP SHOWS WEAK FRONTAL BOUNDARY HAS MOVED ACROSS MOST OF WRN SD WITH A WEAK ENE SURFACE UPSLOPE FLOW DEVELOPING ACROSS WRN SD. SKIES ARE MOSTLY CLEAR WITH CUMULUS NOW DEVELOPING ACROSS THE BLACK HILLS. EXPECT SCT TSTMS TO DEVELOP OVER THE BLACK HILLS SOON. TONIGHT...HEATING WILL PRODUCE CAPE OF 1000-2000 J/KG FM BLACK HILLS EAST THRU SOUTH CENTRAL SD. WIND PROFILES ARE SUPPORTIVE OF SUPERCELL FORMATION. CAPE/SHEAR/INSTABILITY WILL COMBINE WITH AN APPROACHING WEAK UPPER DISTURBANCE TO PRODUCE SCATTERED TSTMS THIS AFT/TONIGHT. EXPECT INITIAL STORMS LATER THIS AFT ACROSS BLACK HILLS DUE TO WEAK UPSLOPE FLOW ACROSS REGION. STORMS SHOULD MOVE EAST OFF BLK HLS AND ACROSS PLAINS THIS EVENING. MAIN THREATS SHOULD BE LARGE HAIL/DAMAGING WINDS. THURS/THURS NITE...OVERNIGHT CONVECTION MAY STILL BE ON GOING ACROSS WRN SD PLAINS AHEAD OF UPPER DISTURBANCE MOVING INTO WRN SD DURING THE MORNING HOURS. EXPECT PLENTY OF EARLY CLOUD COVER OVER WRN SD PLAINS DURING AM HOURS WITH BEST HEATING ACROSS NERN WY/FAR WRN SD. WEAK UPSLOPE FLOW WILL CONTINUE ACROSS THE REGION WITH PLENTY OF MOISTURE AVAILABLE. DESPITE LACK OF UPPER SUPPORT THURSDAY AFT EXPECT SCT TSTMS TO AGAIN DEVELOP...LIKELY NEAR OR ALONG BLACK HILLS AIDED BY WEAK UPSLOPE FLOW. AGAIN WIND PROFILES WILL SUPPORT SUPERCELL FORMATION. FRI/FRI NIGHT...WEAK UPPER DISTURBANCE WILL MOVE ACROSS THE REGION AND COMBINE WITH A MOIST ESE UPSLOPE FLOW/CAPE IN 1500-2500 J/KG RANGE AND MODERATE INSTABILITY TO PRODUCE SCT TSTMS AGAIN. WIND PROFILES AGAIN SUPPORTIVE OF SUPERCELL DEVELOPMENT. EXPECT THESE STORMS TO CONTINUE INTO FRIDAY EVENING. EXTENDED...ZONAL FLOW WILL TRANSITION TO AN UPPER LEVEL RIDGE OVER THE PLAINS FOR THE BEGINNING OF NEXT WEEK. THO MOST OF THE AREA WILL BE DRY...WEAK LEE TROF WILL PROVIDE SURFACE CONVERGENCE...AND WEAK SHORT WAVES CROSSING THE RIDGE MAY TRIGGER ISOLATED THUNDERSTORMS. AS RIDGE SHIFTS EASTWARD...SOUTHWEST FLOW WILL BRING STRONGER IMPULSES...AND COMBINED WITH A COLD FRONT DROPPING ACROSS THE FORECAST AREA...PRODUCE SCATTERED STORMS MONDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES THROUGH MONDAY...THEN COOL A FEW DEGREES TUESDAY BEHIND THE COLD FRONT. && .AVIATION...ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...WITH STRONG TO SEVERE STORMS POSSIBLE OVER THE BLACK HILLS ACROSS SOUTHWESTERN SOUTH DAKOTA. UPSLOPE WINDS WILL PRODUCE BKN-OVC040-060 CIGS...AND POSSIBLE MVFR CIGS...LATE TONITE-EARLY MORNING...ESPECIALLY OVER NERN WY TO ERN SLOPES OF THE BLK HLS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1030 AM MDT WED JUL 27 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-281300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1030 AM MDT (1130 AM CDT) WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM EXTREME NORTHEASTERN WYOMING ACROSS WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR WESTERN AND CENTRAL SOUTH DAKOTA BOTH THURSDAY AND FRIDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 192 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330965.